Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Suffering with OSA, no relief with CPAP machine, get tiredness on using sleeping pills. Effective remedy?

Hi, I have a concern about my mother who is suffering from OSA ( Obstructive Sleep Apnea ). As per Dr. s advice, she was asked to use a CPAP Machine as her airway passage in the throat has been blocked. She has started using the machine from past three weeks, however she hasn t got any relief and she is still unable to sleep. She is in the habit of taking sleeping pill (Zolfresh) on and off, but that is again making her body tired throughout the day. Could you please help with a remedy please.............. Thanks, Suneera Bangalore
Asked On : Fri, 11 Jan 2013
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Neurologist 's  Response
Thank you very much for posting this question in this web site
first of all let me tell you that a given medical problem can have multiple causes and the primary objective of the physician is to findout the nature of the problem to resolve the health related issue. Back to your question, your physician has diagnosed your mum as having OSA. When the diagnosis of OSA is made, the next step is to findout the exact pressure requirement so that the patient can use CPAP. In the absence of this data, it will be very difficult for me to say the exact cause of inability to sleep . For example, if the pressure requirement of your mother varies than an Auto CPAP machine will do better than an ordinary CPAP. Secondly, if the pressure requirement is high CPAP wont help, rather a BiPAP will help her. One of the most impoertant cause is the ill-fitting mask can result in poor sleep. My advise to you will be to check her CPAP compliance sheet and check with the CPAP company guy and ask for a well-designed mask. If that doesnot work out, discuss this issue with your sleep medicine consultant and resolve the issue as i listed above. I donot see any reason to continue sleeping pill. This will unnecessarily produce side effects
Hope it clarifies
Answered: Fri, 11 Jan 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor